Alert archive / Louisiana / Severe Thunderstorm Warnings in 2011
Severe Thunderstorm Warning 295, NWS Shreveport, LA
NWS Shreveport, LA issued this severe thunderstorm warning at Jul 4, 2011, 11:01 PM CDT for Grant Parish, Winn Parish, Louisiana. It was in force for 59 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Jul 4, 2011, 11:01 PM CDT (04:01 UTC)
- Expired
- Jul 5, 2011, 12:00 AM CDT
- In force
- 59 min
- Issued by
- NWS Shreveport, LA
- Area
- Storm-based polygon
Counties Grant Parish, LA, Winn Parish, LA
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Shreveport, LA (KSHV), launched 00:00Z, 4.0 hours before the alert went out and 151 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 409 J/kg
- Mixed-layer CIN
- -42 J/kg
- Mixed-layer LCL
- 2528 m above ground
- 0-6 km bulk shear
- 18 kt
- 0-1 km storm-relative helicity
- 26 m²/s²
- 0-3 km storm-relative helicity
- 82 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
206
WUUS54 KSHV 050401
SVRSHV
LAC043-127-050500-
/O.NEW.KSHV.SV.W.0295.110705T0401Z-110705T0500Z/
BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE SHREVEPORT LA
1101 PM CDT MON JUL 4 2011
THE NATIONAL WEATHER SERVICE IN SHREVEPORT HAS ISSUED A
* SEVERE THUNDERSTORM WARNING FOR...
GRANT PARISH IN NORTH CENTRAL LOUISIANA...
SOUTHWESTERN WINN PARISH IN NORTH CENTRAL LOUISIANA...
* UNTIL MIDNIGHT CDT
* AT 1054 PM CDT...NATIONAL WEATHER SERVICE METEOROLOGISTS DETECTED A
SEVERE THUNDERSTORM CAPABLE OF PRODUCING QUARTER SIZE HAIL...AND
DAMAGING WINDS IN EXCESS OF 60 MPH. THIS STORM WAS LOCATED 10
MILES EAST OF MONTGOMERY...AND MOVING SOUTHEAST AT 10 MPH.
* OTHER LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO
COLFAX...WILLIANA...AND DRY PRONG.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
IN ADDITION TO LARGE HAIL AND DAMAGING WINDS...CONTINUOUS CLOUD TO
GROUND LIGHTNING IS OCCURRING WITH THIS STORM. LIGHTNING IS ONE OF
NATURES NUMBER ONE KILLERS. REMEMBER...IF YOU CAN HEAR THUNDER...YOU
ARE CLOSE ENOUGH TO BE STRUCK BY LIGHTNING.
&&
LAT...LON 3139 9269 3152 9272 3160 9280 3162 9291
3166 9290 3168 9297 3172 9298 3179 9262
3179 9237 3176 9234 3170 9237 3169 9235
3161 9238 3159 9230 3158 9233 3149 9227
3150 9224 3148 9224 3147 9220
TIME...MOT...LOC 0359Z 315DEG 6KT 3169 9272
$$
06What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Shreveport, LA wrote its last area forecast discussion before this severe thunderstorm warning went out at Jul 4, 10:08 PM CDT, 53 minutes earlier.
Area forecast discussion, Jul 4, 10:08 PM CDT, 53 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE SHREVEPORT LA 1008 PM CDT MON JUL 4 2011 .DISCUSSION... FIREWORKS FROM THE SKY ALONG I-20 AT SUNSET...DELAYING OTHER SUCH HOLIDAY FESTIVITIES. THESE THUNDERSTORMS HAVE BROUGHT SOME MUCH NEEDED RAIN TO MUCH OF THE FOUR STATE AREA ON THIS FOURTH OF JULY. A REALLY GOOD PUSH OF AN OUTFLOW THAT DEVELOPED OVER CENTRAL ARKANSAS THIS AFTERNOON CONTINUES TO DROP SOUTH OF I-20 AT THIS TIME INTO DEEP EAST TEXAS AND DOWN INTO THE I-49 AND US 84 CORRIDORS. RAIN TOTALS HAVE BEEN GENEROUS FOR MANY WITH TWO THIRDS OF INCH HERE AT THE SHV AIRPORT. WE HAVE LOWER OVERNIGHT MINS ESPECIALLY OVER SOUTHERN SECTIONS AND HAVE ALSO RAISED POPS OVER THE SOUTH AND LOWERED/REMOVED WEATHER OVER THE NORTH. MEANWHILE...FARTHER NORTH OVER MO/IL THE COLD FRONT IS FIRING UP A NEW BATCH OF DEVELOPMENT...HOPEFULLY MORE FOR US TOMORROW. THE RIDGE HAS BEEN KNOCKED BACK OVER THE FRONT RANGE AND THIS WILL ALLOW FOR MORE SOUTHERLY STORM PROPAGATION. GOOD NEWS COMPARED TO HOT AND DRY. ALTHOUGH IT WAS ONCE AGAIN THOUGH 100 PLUS EVERYWHERE EXCEPT MONROE WHERE THE CLOUDS ARRIVED A BIT EARLIER...AND UNFORTUNATELY FOR MONROE PROPER WITH OUT ANY RAIN FROM THE CLOUDS. JUST GOT OUTFLOWED ALONG WITH EL DORADO AND TEXARKANA...BUT FOR MONROE MAYBE A LIGHT DECAYING SHOWER FROM AN ANVIL YET TO COME. WE/LL TRY AGAIN TOMORROW. /24/ && .AVIATION... OUTFLOW BOUNDARY MOVING SOUTH ACROSS PARTS OF EAST TEXAS AND NORTHWEST AND NORTH CENTRAL LOUISIANA CONTINUED TO HELP PRODUCE SHOWERS AND THUNDERSTORMS. AT 930 PM MOST OF THE REMAINING SHOWERS AND THUNDERSTORMS WERE ALONG AND SOUTH OF THE INTERSTATE 20 CORRIDOR. BY TERMINAL ISSUANCE TIME ONLY THE KLFK AND KMLU TERMINAL SITES MAY HAVE WEATHER AFFECTING THEM. LIGHT RAIN AT KMLU AND SHOWERS AND THUNDERSTORMS AT KLFK. MVFR CEILINGS AND VISIBILITIES SOUTH OF INTERSTATE 20 WITH STORMS. WINDS WILL ALSO BE GUSTY NEAR STORMS. WHERE THE RAINS FELL THERE MAY BE SOME PATCHY MIST/BR THAT WILL REDUCE SURFACE VISIBILITIES AROUND 05/10 UTC UNTIL 05/14 UTC TUESDAY MORNING. WINDS WILL BE VARIABLE THROUGH 05/14 UTC AND THEN MAY BECOME MORE SOUTH TO SOUTHWEST AND INCREASE TO 6 TO 10 KNOTS. /06/ && .PREV DISCUSSION... /ISSUED 311 PM CDT MON JUL 4 2011/ DISCUSSION... WEAK SURFACE BOUNDARY EXTENDING ALONG A LINE FROM NEAR MCALESTER OKLAHOMA TO MONTICELLO ARKANSAS HAS BEEN THE FOCUS OF CONVECTION THROUGH MUCH OF THE AFTERNOON AS AN UPPER-LEVEL TROUGH DIGS SOUTH THROUGH OKLAHOMA. DUE TO THE SOUTHWARD PROGRESSION OF THE UPPER-LEVEL TROUGH...LEFT CHANCE POPS ACROSS OKLAHOMA AND ARKANSAS ZONES THROUGH MIDNIGHT. MODEL GUIDANCE ADVERTISING HIGHS IN THE LOWER TO MIDDLE 90S THROUGH MUCH OF THE FORECAST PERIOD DUE TO INCREASED CLOUD COVER AND PRECIPITATION ASSOCIATED WITH THE NEARLY STATIONARY UPPER- TROUGH THAT WILL REMAIN PARKED ACROSS THE REGION. HOWEVER...SINCE RECENT TRENDS HAVE INDICATED A COOL BIAS WITH THE GFS OVER THE PAST SEVERAL DAYS...KEPT TEMPERATURES ABOVE THE MODEL GUIDANCE BUT BELOW 100 DEGREES. STATIONARY SURFACE BOUNDARY WILL WAVER ACROSS THE REGION THROUGH THE FORECAST PERIOD...PRODUCING LIGHT WINDS AND A TRIGGER FOR AFTERNOON SHOWERS AND THUNDERSTORMS EACH DAY. /05/ AVIATION... MOSTLY VFR FLIGHT CONDITIONS NEXT 24 HOURS. SCATTERED CONVECTION ACROSS THE REGION THIS AFTERNOON AND EVENING...BECOMING ISOLATED AFTER 03Z. SOUTHEAST OKLAHOMA AND SOUTHWEST ARKANSAS WILL SEE THE MOST COVERAGE. HAZARDS FROM THE CONVECTION WILL INCLUDE STRONG WIND SHEAR...SEVERE TURBULENCE AND HAIL. SURFACE WINDS MAINLY SOUTH TO SOUTHWEST...GENERALLY LESS THAN 10 KTS BUT OUTFLOW BOUNDARIES CAUSED BY TSTMS WILL BRING VARIABLE WIND WITH GUST 30 TO 40 KTS COMMON AND POTENTIALLY HIGHER. /14/ && .PRELIMINARY POINT TEMPS/POPS... SHV 73 97 73 97 75 / 30 30 20 20 20 MLU 74 97 71 98 73 / 20 40 30 20 20 DEQ 69 97 70 98 70 / 10 20 20 20 20 TXK 71 97 70 98 72 / 20 30 20 20 20 ELD 71 97 69 97 71 / 20 40 30 20 20 TYR 75 98 75 98 76 / 30 20 20 20 20 GGG 72 98 74 98 74 / 30 30 20 20 20 LFK 74 97 76 96 76 / 30 30 20 20 20 && .SHV WATCHES/WARNINGS/ADVISORIES... AR...NONE. LA...NONE. OK...NONE. TX...NONE. && 24/06
Hazardous weather outlook, Jul 4, 11:54 AM CDT, 11 hours 7 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE SHREVEPORT LA 1154 AM CDT MON JUL 4 2011 ARZ050-051-059>061-070>073-LAZ001>006-010>014-017>022-OKZ077- TXZ096-097-108>112-124>126-136>138-149>153-165>167-051700- SEVIER-HOWARD-LITTLE RIVER-HEMPSTEAD-NEVADA-MILLER-LAFAYETTE- COLUMBIA-UNION AR-CADDO-BOSSIER-WEBSTER-CLAIBORNE-LINCOLN- UNION LA-DE SOTO-RED RIVER-BIENVILLE-JACKSON-OUACHITA-SABINE LA- NATCHITOCHES-WINN-GRANT-CALDWELL-LA SALLE-MCCURTAIN-BOWIE- FRANKLIN-TITUS-CAMP-MORRIS-CASS-WOOD-UPSHUR-MARION-SMITH-GREGG- HARRISON-CHEROKEE-RUSK-PANOLA-NACOGDOCHES-SHELBY-ANGELINA- SAN AUGUSTINE-SABINE TX- 1154 AM CDT MON JUL 4 2011 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTH CENTRAL ARKANSAS...SOUTHWEST ARKANSAS...NORTH CENTRAL LOUISIANA... NORTHWEST LOUISIANA...SOUTHEAST OKLAHOMA...EAST TEXAS AND NORTHEAST TEXAS. .DAY ONE...THIS AFTERNOON AND TONIGHT... SCATTERED AFTERNOON AND EVENING THUNDERSTORMS WILL DEVELOP ACROSS MUCH OF THE AREA...WITH INCREASED COVERAGE ACROSS SOUTHERN ARKANSAS. DUE TO CONTINUED HOT TEMPERATURES...STORMS COULD EXHIBIT RAPID DEVELOPMENT...PRODUCING STRONG WIND GUSTS AND HEAVY RAINFALL. BOATERS ON AREA LAKES SHOULD ALSO BE PREPARED FOR DEADLY LIGHTNING. .DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY... HOT TEMPERATURES AND A CHANCE OF AFTERNOON SHOWERS AND THUNDERSTORMS WILL CONTINUE THROUGH THE END OF THE WORK WEEK. WHILE INVOLVED IN OUTDOOR ACTIVITIES OVER THE NEXT SEVERAL DAYS...REMEMBER THAT THUNDERSTORMS CAN PRODUCE PROLIFIC LIGHTNING AND STRONG DOWNBURST WINDS. IF YOU HEAR THUNDER...MOVE INDOORS OR TO A PLACE OF SAFETY. .SPOTTER INFORMATION STATEMENT... HE ACTIVATION OF STORM SPOTTERS...HAM RADIO OPERATORS...AND EMERGENCY MANAGEMENT IS NOT ANTICIPATED THIS AFTERNOON OR EVENING. 05
In the hours before
Special weather statement, Jul 4, 8:05 PM CDT, 2 hours 56 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE SHREVEPORT LA
805 PM CDT MON JUL 4 2011
TXZ136-050145-
SMITH-
805 PM CDT MON JUL 4 2011
...SIGNIFICANT WEATHER ADVISORY...
THE NATIONAL WEATHER SERVICE IN SHREVEPORT HAS ISSUED A SIGNIFICANT
WEATHER ADVISORY...EFFECTIVE UNTIL 845 PM CDT...FOR THE FOLLOWING
COUNTY...
IN NORTHEAST TEXAS...
SMITH...
INCLUDING THE FOLLOWING LOCATIONS...
ARP...BULLARD...TROUP...TYLER AND WHITEHOUSE...
AT 802 PM CDT...NATIONAL WEATHER SERVICE METEOROLOGISTS WERE
DETECTING A STRONG THUNDERSTORM 7 MILES NORTHEAST OF WHITEHOUSE...
MOVING SOUTH AT 5 MPH.
WINDS 30 TO 40 MPH ARE EXPECTED WITH THIS STORM ALONG WITH LOCALLY
HEAVY RAINFALL AND DEADLY LIGHTNING.
06Local storm report, Jul 4, 9:45 PM CDT, 1 hour 16 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SHREVEPORT LA
945 PM CDT MON JUL 04 2011
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0715 PM TSTM WND DMG MOUNT VERNON 33.17N 95.22W
07/04/2011 FRANKLIN TX LAW ENFORCEMENT
TIN ROOFS TORN OFF BUILDINGS AND TREES DOWN ALONG COUNTY
ROAD 3310 NEAR MOUNT VERNON, TX
&&
19Local storm report, Jul 4, 9:53 PM CDT, 1 hour 8 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SHREVEPORT LA
953 PM CDT MON JUL 04 2011
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0700 PM TSTM WND DMG 2 NE FARMERVILLE 32.79N 92.38W
07/04/2011 UNION LA LAW ENFORCEMENT
TREES DOWN ALONG HWY 15 NORTHEAST OF FARMERVILLE, LA
&&
19Local storm report, Jul 4, 10:01 PM CDT, 1 hour before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SHREVEPORT LA
1001 PM CDT MON JUL 04 2011
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0650 PM TSTM WND DMG DUBACH 32.70N 92.66W
07/04/2011 LINCOLN LA LAW ENFORCEMENT
POWER LINES DOWN ON FLOWERS ROAD AND LARGE TREES DOWN ON
AIRLINE ROAD AND HOLDER ROAD IN DUBACH, LA
&&
19Local storm report, Jul 4, 10:08 PM CDT, 53 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SHREVEPORT LA
1008 PM CDT MON JUL 04 2011
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0650 PM TSTM WND DMG SIMSBORO 32.53N 92.78W
07/04/2011 LINCOLN LA LAW ENFORCEMENT
HOUSE STRUCK BY LIGHTNING AND CAUGHT FIRE ON GIRL SCOUT
ROAD IN SIMSBORO, LA
&&
19Local storm report, Jul 4, 10:20 PM CDT, 41 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SHREVEPORT LA
1020 PM CDT MON JUL 04 2011
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0705 PM TSTM WND DMG 6 E SPRINGHILL 33.00N 93.36W
07/04/2011 WEBSTER LA LAW ENFORCEMENT
NUMEROUS TREES DOWN IN NORTHERN WEBSTER PARISH JUST EAST
OF SPRINGHILL, LA
&&
19The office that day
Everything else NWS Shreveport, LA issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jul 4, 9:52 PM CDT | Severe Thunderstorm Warning | SHV | Grant, LaSalle, Winn | 53 min |
| Jul 5, 6:22 PM CDT | Severe Thunderstorm Warning | SHV | Bossier, Webster | 53 min |
Nearby
Severe Thunderstorm Warnings in Louisiana, 2011Every severe thunderstorm warning in 2011
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive.